Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 13, 2008, 9:39 PM CDT for McCulloch County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2008, 9:39 PM CDT (02:39 UTC)
- Expired
- May 14, 2008, 1:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 106 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 140242 FFWSJT TXC307-140645- /O.NEW.KSJT.FF.W.0008.080514T0239Z-080514T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 939 PM CDT TUE MAY 13 2008 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCULLOCH COUNTY IN WEST CENTRAL TEXAS... * UNTIL 145 AM CDT * AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING WILL BE POSSIBLE FROM A THUNDERSTORM ACROSS SOUTHERN MCCULLOCH COUNTY * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADY... LOHN...MELVIN...PEAR VALLEY...PLACID...ROCHELLE...VOCA AND BRADY LAKE HEAVY RAINFALL OF 1 AND ONE HALF INCHES PER HOUR WILL FALL ON ALREADY SATURATED SOILS...AND LIKELY RESULT IN FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DONT DROWN. LAT...LON 3139 9959 3135 9910 3095 9909 3095 9960 TIME...MOT...LOC 0239Z 180DEG 0KT 3110 9944 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:38 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 13, 6:38 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 638 PM CDT TUE MAY 13 2008 .AVIATION... SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE WEST CENTRAL TEXAS...ANY STORMS THAT DO DEVELOP HAVE A GOOD POTENTIAL OF BECOMING SEVERE... ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS EVENING INTO WEDNESDAY MORNING. A COLD FRONT WILL MOVE SOUTH INTO THE BIG COUNTRY THIS EVENING AND WILL STALL ALONG THE INTERSTATE 20 CORRIDOR BY 06Z/14 AND WILL FINALLY PUSH SOUTH LATE WEDNESDAY AFTERNOON....SO THE POSSIBILITY FOR THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY. && .PREV DISCUSSION... /ISSUED 420 PM CDT TUE MAY 13 2008/ SHORT TERM... WEST CENTRAL TEXAS RAIN CHANCES REMAIN IN THE FORECAST THROUGH THURSDAY NIGHT AS UPPER LEVEL LOW WILL TRACK ACROSS SOUTHERN NEW MEXICO ACROSS THE TEXAS HIGH PLAINS. EXPECT THAT MOST OF THE PRECIP WILL BE FOCUSED AROUND THE BIG COUNTRY ALONG THE COLD FRONT INTO OKLAHOMA AND ACROSS THE TEXAS HILL COUNTRY. CURRENTLY SURFACE LOW SITUATED IN WEST TEXAS/SOUTHERN NEW MEXICO AND DRYLINE IS STARTING TO ADVANCE ACROSS WEST CENTRAL TEXAS. COLD FRONT HAS PUSHED THROUGH THE NORTHERN EDGE OF THE BIG COUNTRY. FOR TONIGHT WEAK COLD FRONT REMAINS STATIONARY AND DRYLINE RETREATS BACK TO THE WESTERN EDGE OF THE CWA. LOOKS LIKE BEST CHANCE FOR THUNDERSTORM INITIATION WILL BE ALONG AND NORTH OF THE I 20 CORRIDOR AND TO THE NORTHWEST HILL COUNTRY. ANY THUNDERSTORM DEVELOPMENT THAT MAY OCCUR MAY BECOME SEVERE. BULK SHEAR 0-6 KM IS BETWEEN 35 AND 50 KTS. STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FOR ANY STORM THAT DEVELOPS. POTENTIAL FOR TORNADOES EXISTS ESPECIALLY ALONG SURFACE BOUNDARIES. WEDNESDAY THE UPPER LEVEL SYSTEM WILL ADVANCE INTO TEXAS AND THE COLD FRONT PROGRESSES THROUGH THE ENTIRE CWA BY THURSDAY MORNING. DURING THE DAY DRYLINE ADVANCES THROUGH MUCH OF WEST CENTRAL TEXAS. THERE WILL BE ANOTHER CHANCE FOR A SECOND ROUND OF THUNDERSTORMS OVERNIGHT AS THE COLD FRONT PUSHES SOUTH AND DRYLINE RETREATS. SEVERE POTENTIAL IS LIKELY AS BULK SHEAR VALUES ARE ONCE AGAIN IN THE RANGE OF 35 TO 50 KTS. THURSDAY UPPER LEVEL LOW WILL MOVE EASTWARD AND CHANCE OF SHOWERS WILL DIMINISH. NORTHERLY WINDS WILL CHANGE BY FRIDAY OUT OF THE SOUTH AS A SURFACE HIGH SETTLES BACK INTO WEST TEXAS. LONG TERM... BY SUNDAY...A CUTOFF UPPER LEVEL LOW WILL BE ESTABLISHED OVER NORTHWESTERN MEXICO. THIS WILL PUT WEST CENTRAL TEXAS UNDER SHORTWAVE RIDGING. THIS WILL KEEP POP CHANCES LOW FOR THE MOST PART. THE RIDGING WILL ALLOW TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST AS WELL. GFS/ECMWF SLOWLY WEAKEN THE UPPER LEVEL LOW OVER THE BAJA PENINSULA...NEVER REALLY LIFTING IT TO THE NORTHEAST OVER OUR AREA. SO...HAVE LEFT POPS LOW THROUGH THE EXTENDED AS WELL. WITHOUT A SIGNIFICANT SURFACE PRESSURE GRADIENT THROUGH THE PERIOD...WINDS WILL BE FAIRLY LIGHT AND GENERALLY SOUTHERLY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 80 55 75 / 60 30 40 10 SAN ANGELO 67 88 56 77 / 50 20 20 10 JUNCTION 70 90 59 83 / 70 20 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/28
Hazardous weather outlook, May 13, 3:58 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 358 PM CDT TUE MAY 13 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 358 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF WEST CENTRAL TEXAS. VERY LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS...WITH PERHAPS AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE ALONG AND AHEAD OF THE DRYLINE LATE THIS AFTERNOON AND EVENING MAINLY ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO OZONA LINE. AS THE DRYLINE STARTS TO RETREAT BACK TO THE WEST THIS EVENING...ADDITIONAL THUNDERSTORMS WILL DEVELOP BOTH ALONG THE DRYLINE AND ALONG THE COLD FRONT ITSELF. ONE THE STORMS DEVELOP...THEY MAY CONTINUE WELL INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT IS NOT EXPECTED TO MAKE MUCH PROGRESS INTO WEST CENTRAL TEXAS TONIGHT. THE DRYLINE WILL SURGE EAST AGAIN ON WEDNESDAY...SETTING THE STAGE FOR ADDITIONAL SEVERE STORM DEVELOPMENT ON WEDNESDAY ALONG BOTH THE DRYLINE AND FRONTAL BOUNDARY. AGAIN...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL AGAIN BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT...AND AGAIN ON WEDNESDAY.
In the hours before
Local storm report, May 13, 6:43 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL BRADY 31.14N 99.33W
05/13/2008 E1.75 INCH MCCULLOCH TX TRAINED SPOTTER
SEVERAL REPORTS IN THE CITY.
0618 PM HAIL 4 NW BRADY 31.18N 99.38W
05/13/2008 E1.00 INCH MCCULLOCH TX NWS EMPLOYEE
&&
11Local storm report, May 13, 6:51 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST BRADY 31.14N 99.33W
05/13/2008 E60 MPH MCCULLOCH TX TRAINED SPOTTER
&&
11Local storm report, May 13, 7:02 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL BRADY 31.14N 99.33W
05/13/2008 E1.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JSTATESSpecial weather statement, May 13, 7:24 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 724 PM CDT TUE MAY 13 2008 TXZ066-071>073-140130- RUNNELS TX-TOM GREEN TX-CONCHO TX-IRION TX- 724 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR RUNNELS...TOM GREEN...CONCHO AND IRION COUNTIES... AT 723 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTHWEST OF WALL...OR ABOUT 13 MILES SOUTH OF SAN ANGELO...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WALL BY 740 PM CDT VANCOURT AND VERIBEST BY 755 PM CDT VICK AND MERETA BY 805 PM CDT EOLA BY 810 PM CDT THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381 BY 815 PM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 13, 7:37 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 737 PM CDT TUE MAY 13 2008 TXZ066-071>073-077-140130- RUNNELS TX-TOM GREEN TX-CONCHO TX-IRION TX-SCHLEICHER TX- 737 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR RUNNELS...TOM GREEN...CONCHO...IRION AND SCHLEICHER COUNTIES... AT 733 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTHWEST OF WALL...OR ABOUT 13 MILES SOUTHEAST OF SAN ANGELO...MOVING NORTHEAST AT 26 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WALL BY 750 PM CDT VANCOURT BY 800 PM CDT VICK BY 810 PM CDT EOLA AND MERETA BY 815 PM CDT PEA SIZE TO ONE HALF INCH HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. 24
Local storm report, May 13, 8:12 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 6 NW EDEN 31.28N 99.92W
05/13/2008 E0.75 INCH CONCHO TX PUBLIC
&&
11The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 43 min |
| May 13, 7:04 PM CDT | Flash Flood Warning | SJT | McCulloch | 116 min |
| May 13, 7:22 PM CDT | Areal Flood Advisory | SJT | Brown | 113 min |
| May 13, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 28 min |
| May 13, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 57 min |
| May 13, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 35 min |
| May 13, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 40 min |
| May 13, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 30 min |
| May 13, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 34 min |
| May 13, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 13, 8:58 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 32 min |
| May 13, 9:08 PM CDT | Flash Flood Warning | SJT | Concho, Menard | 2 hr |
| May 13, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 34 min |
| May 13, 9:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 42 min |
| May 13, 9:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 35 min |
| May 13, 10:36 PM CDT | Areal Flood Advisory | SJT | San Saba | 114 min |
| May 14, 12:14 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 46 min |
| May 14, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 48 min |
| May 14, 1:15 AM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 45 min |
| May 14, 2:59 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 46 min |
| May 14, 3:17 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 43 min |
| May 14, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 39 min |
| May 14, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 40 min |
| May 14, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 41 min |
| May 14, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 41 min |
| May 14, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 40 min |
| May 14, 5:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 53 min |
| May 14, 5:33 PM CDT | Tornado Warning | SJT | Concho, Menard | 27 min |
| May 14, 5:35 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 14, 5:52 PM CDT | Tornado Warning | SJT | Concho, McCulloch | 38 min |
| May 14, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 47 min |
| May 14, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 59 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 40 min |
| May 14, 6:21 PM CDT | Tornado Warning | SJT | Taylor | 24 min |
| May 14, 6:24 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 51 min |
| May 14, 6:29 PM CDT | Tornado Warning | SJT | Mason | 31 min |
| May 14, 6:40 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 35 min |
| May 14, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 30 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.